MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. ROTATABLE CLIP FIXING DEVICE

AOMORI OLYMPUS CO., LTD. ROTATABLE CLIP FIXING DEVICE
Model Number HX-110LR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to olympus for evaluation.The literature article is attached for additional information.Doi.Org/10.5230/jgc.2023.23.E37 provided for additional information.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
Olympus reviewed the literature titled: "indications for dental floss clip traction during gastric endoscopic submucosal dissection by less-experienced endoscopists." this retrospective study investigated the indications of dental floss clip (dfc) in endoscopic submucosal dissection (esd) performed by less-experienced endoscopists for early gastric cancer.A total of 812 patients were included.The procedure time in the dfc (+) group was significantly shorter than that in the dfc (-) group (95±46 vs.75±31, p<0.01).The procedure time for lesions located in the greater curvature of the upper or middle stomach and lesions >20 mm located in the lesser curvature side of the stomach in the dfc (+) group was significantly shorter than that in the dfc (-) group.Type of adverse events/number of patients: delayed bleeding - 30 patients, perforation - 10 patients.Delayed bleeding was defined as clinical bleeding after esd that required blood transfusion or endoscopic or surgical intervention.Perforation was diagnosed when mesenteric fat or intra-abdominal space was observed during the procedure or when free air was identified on simple chest and abdominal radiographs after esd.Related patient identifiers: (b)(6) - evis lucera gastrointestinal videoscope (gif-q260j).(b)(6) - disposable distal attachment (d-201-11804).(b)(6) - single use electrosurgical knife (kd-611l).(b)(6) - single use electrosurgical hemostatic forceps (fd-410lr).(b)(6) - rotatable clip fixing device (hx-110lr).(b)(6) - clip (hx-610-090).There is no report of any olympus device malfunction in any procedure described in this study.This medwatch is for patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
ROTATABLE CLIP FIXING DEVICE
Common Device Name
ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18515225
Report Number9614641-2024-00087
Device Sequence Number7698091
Product Code PKL
UDI-Device Identifier04953170200182
UDI-Public04953170200182
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHX-110LR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date01/15/2024
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLIP (HX-610-090); DISPOSABLE DISTAL ATTACHMENT (D-201-11804); ELECTROSURGICAL HEMOSTATIC FORCEPS (FD-410LR); GASTROINTESTINAL VIDEOSCOPE (GIF-Q260J); SINGLE USE ELECTROSURGICAL KNIFE (KD-611L)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown